Hail, Bibb
- When
- November 28, 3:50 PM CST
- Where
- Bibb County, Brierfield
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.033, -86.917
Penny size hail was reported in the Brierfield area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CST MON NOV 28 2005 .SHORT TERM...COLD FRONT ACROSS THE WESTERN SECTIONS OF THE AREA WILL MOVE RAPIDLY EAST-SOUTHEAST THROUGHOUT THE NIGHT AND EXIT THE SOUTHEAST SECTIONS EARLY ON TUESDAY. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE EASTERN SECTIONS AHEAD OF THE FRONT AND THEN TAPER POPS WESTWARD. WILL NEED TO MENTION SOME SEVERE STORMS POSSIBLE THIS EVENING ACROSS THE EAST. SMALL POPS ACROSS THE SOUTHEAST SECTIONS EARLY TUESDAY...BUT MUCH DRIER AIR WILL OVERSPREAD THE AREA THROUGH THE DAY. OVERNIGHT LOWS TONIGHT IN THE 40S NORTH AND 50S SOUTH. MUCH COOLER ON TUESDAY WITH READINGS IN THE 50S NORTH AND 60S SOUTH. WEDNESDAY THROUGH FRIDAY...RATHER QUIET PERIOD ACROSS THE AREA AS WEAK HIGH PRESSURE REMAINS IN PLACE. RE-ENFORCING SURGE OF COOLER AIR POSSIBLE ON THURSDAY AS DRY WEAK FRONT APPROACHES FROM THE NORTH. HIGH TEMPERATURES MAINLY IN THE 50S NORTH AND 60S SOUTH. OVERNIGHT LOWS MAINLY IN THE 30S. .LONG TERM...(SATURDAY THROUGH MONDAY)...MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE AREA. WILL GO WITH SLIGHT CHANCE POPS FOR NOW. STRONGER SYSTEM WILL APPROACH THE AREA JUST BEYOND THIS PERIOD. HIGH TEMPERATURES MAINLY IN THE 50 NORTH AND 60S SOUTH SATURDAY AND IN THE 60S AREA-WIDE SUNDAY AND MONDAY. OVERNIGHT LOWS IN THE 30S NORTH AND 40S SOUTH SATURDAY AND IN THE 40S AREA- WIDE SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 56 28 56 / 70 10 10 0 ANNISTON 49 58 33 56 / 70 10 10 0 BIRMINGHAM 46 57 33 57 / 60 10 10 0 TUSCALOOSA 46 59 31 59 / 30 10 10 0 CALERA 47 57 33 58 / 60 10 10 0 AUBURN 51 59 37 60 / 70 20 10 0 MONTGOMERY 49 61 32 60 / 70 10 10 0 TROY 53 62 32 61 / 70 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1040 AM CST MON NOV 28 2005 ALZ011>015-017>050-291230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1040 AM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING WIND ARE POSSIBLE ALL ACROSS CENTRAL ALABAMA. THE THREAT OF SEVERE WEATHER WILL END AROUND 3 PM FOR EXTREME WESTERN ALABAMA...6 PM FOR AREAS NEAR INTERSTATE 65...AND AROUND 10 PM FOR FAR EASTERN ALABAMA. THERE IS ALSO A CHANCE OF A STRONG...LONG TRACKED TORNADO OR TWO IN CENTRAL ALABAMA. IT IS IMPERATIVE FOR EVERYONE TO REMAIN ALERT AND BE ABLE TO RECEIVE WARNING INFORMATION IN A MOMENTS NOTICE. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT TODAY AND THIS EVENING. ANY OF THESE STORMS HAVE THE ABILITY OF BECOMING SEVERE. IN ADDITION...SHOWERS AND THUNDERSTORMS ALONG THE ACTUAL COLD FRONT MAY ALSO BE SEVERE. THE SEVERE THREAT WILL END AS THE COLD FRONT MOVES ACROSS THE REGION. IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS. THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED ON THROUGH TONIGHT. STEFKOVICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD 3 NW HUEYTOWN 33.47N 87.03W
11/28/2005 JEFFERSON AL AMATEUR RADIO
WALL CLOUD AND FUNNEL CLOUD
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM DOWNBURST HUEYTOWN 33.44N 87.00W
11/28/2005 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERS LINES DOWN, MASTERS RD.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL GARDENDALE 33.67N 86.80W
11/28/2005 0.25 INCH JEFFERSON AL AMATEUR RADIO
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 322 PM CST MON NOV 28 2005 ALZ033-034-282145- BIBB-PERRY- 322 PM CST MON NOV 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND BIBB COUNTIES UNTIL 345 PM CST... ...THUNDERSTORM INTENSIFYING RAPIDLY ... AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY INTENSIFYING THUNDERSTORM...10 MILES SOUTH OF BRENT...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRENT... CENTREVILLE...WEST BLOCTON AND MARVEL THROUGH 345 PM CST. THIS STORM MAY SOON BECOME SEVERE...AND IN THIS ENVIRONMENT TORNADOES ARE ALSO POSSIBLE.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TORNADO HUEYTOWN 33.44N 87.00W
11/28/2005 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERS LINES DOWN, MASTERS RD. CORRECTED
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 SW MONTEVALLO 33.06N 86.91W
11/28/2005 0.75 INCH BIBB AL AMATEUR RADIO
&&
MBAERThe Birmingham radar (KBMX), 21 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in the Brierfield area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481149.